Renova Around the Eyes?

I have heard of people using Renova and other tretinoin products around the eyes with great success in treating fines lines/wrinkles.

I've also heard that tretinoin can cause the skin to thin. I already have very thin skin in the eye area. Would using tretinoin on my eye area be a bad idea? I do not want to cause the skin to thin out any more than it already is! Thank you!

Doctor Answers (2)

No problem with Renova around eyes

+4

Renova thins the top layer of the epidermis, the stratum corneum, this is true. In fact this phenomenon is part of the reason tretinoins can make the skin glow...by thinning down this layer.

However, while Renova might thin that layer it causes better differentiation of cells and thickens the keratinacyte layer, the living layer, which more than makes up for this.

I see no problem.

I've been putting this stuff around my eyes for 30 years and haven't had a problem yet!


Virginia Beach Dermatologist
5.0 out of 5 stars 7 reviews

Using Renova (Retin A) around the eyes

+2

Renova is a reformulated Retin A with an emollient which sooths the skin. I have had no skin thinning problems with application of less concentrated forms of Retin A around the eyes as long as you ease into it slowly and make sure NOT to put it on the eyeball or near the corners of the eyes where it may leach onto the globe. The Renova WILL cause swelling / irritation / redness of the skin but with longer use the skin will become thicker and less wrinkly.

Peter A. Aldea, MD
Memphis Plastic Surgeon
5.0 out of 5 stars 60 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.